Article Text

PDF

Syncope caused by cardiac asystole during dobutamine stress echocardiography.
  1. L. Lanzarini,
  2. M. Previtali,
  3. P. Diotallevi
  1. Division of Cardiology, IRCCS-S, Matteo Hospital, Pavia, Italy.

    Abstract

    Syncope caused by cardiac asystole during dobutamine stress echocardiography occurred in a 60 year old woman presenting with chest pain and a non-diagnostic exercise test. Cardiac asystole was not associated with myocardial ischemia and was attributed to a powerful cardioinhibitory vagal reflex elicited by the stimulation by the drug of cardiac and aortic mechanoreceptors. Cardiac asystole was promptly reversed by the administration of atropine with no significant sequelae.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.